Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 9:17 PM CDT for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 19, 2019, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:21 PM CDT | TSTM WND DMG | 4 Wsw Cummins Falls Sta, TN | TREE ON A POWER LINE ON ELLISON GOOLSBY LN |
| Jun 19, 9:33 PM CDT | TSTM WND DMG | 3 Wsw Livingston, TN | TREE DOWN ON CAMPGROUND ROAD AT LECK GORE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted.
086 WUUS54 KOHX 200217 SVROHX TNC087-133-141-200300- /O.NEW.KOHX.SV.W.0048.190620T0217Z-190620T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 917 PM CDT Wed Jun 19 2019 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Overton County in Middle Tennessee... Southeastern Jackson County in Middle Tennessee... Northwestern Putnam County in Middle Tennessee... * Until 1000 PM CDT. * At 917 PM CDT, a severe thunderstorm was located 7 miles southeast of Gainesboro, or near Dodsons Chapel, moving east at 35 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cookeville, Livingston, Algood, Baxter, Crawford, Rickman and Cummins Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3615 8564 3632 8571 3651 8522 3624 8511 TIME...MOT...LOC 0217Z 251DEG 31KT 3626 8559 HAIL...0.75IN WIND...60MPH $$ Shamburger
2 follow-up statements
023
WWUS54 KOHX 200230
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
930 PM CDT Wed Jun 19 2019
TNC087-133-141-200300-
/O.CON.KOHX.SV.W.0048.000000T0000Z-190620T0300Z/
Overton TN-Jackson TN-Putnam TN-
930 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OVERTON...SOUTHEASTERN JACKSON AND NORTH CENTRAL PUTNAM
COUNTIES...
At 930 PM CDT, a severe thunderstorm was located near Rickman,
moving northeast at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cookeville, Livingston, Algood, Crawford and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 8522 3624 8511 3616 8556 3639 8553
TIME...MOT...LOC 0230Z 246DEG 41KT 3634 8539
HAIL...0.75IN
WIND...70MPH
$$
Shamburger358
WWUS54 KOHX 200235
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
935 PM CDT Wed Jun 19 2019
TNC087-200244-
/O.CAN.KOHX.SV.W.0048.000000T0000Z-190620T0300Z/
Jackson TN-
935 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3651 8522 3624 8511 3617 8548 3641 8548
TIME...MOT...LOC 0234Z 249DEG 32KT 3636 8534
$$
TNC133-141-200300-
/O.CON.KOHX.SV.W.0048.000000T0000Z-190620T0300Z/
Overton TN-Putnam TN-
935 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR OVERTON AND NORTH CENTRAL PUTNAM COUNTIES...
At 934 PM CDT, a severe thunderstorm was located over Livingston,
moving east at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Livingston, Algood, Crawford and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 8522 3624 8511 3617 8548 3641 8548
TIME...MOT...LOC 0234Z 249DEG 32KT 3636 8534
HAIL...0.75IN
WIND...70MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 19, 6:48 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 648 PM CDT Wed Jun 19 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Scattered showers and thunderstorms are currently moving through the Ohio River Valley with a few severe thunderstorms to our northeast near the Mississippi River. As for the main story line of today, we are keeping an eye on the severe weather potential for this evening. A severe thunderstorm watch is currently in place for our northwestern counties, primarily north of I-40 and west of I-24. This watch is in effect until 9 PM this evening. Current surface observations show southwesterly flow through the area and around CAPE values around 1500 J/kg. We are still looking at potentially two rounds of severe weather this evening with the first round beginning between 5 PM and 7 PM with another round moving into our northwestern counties around 8 PM to 10 PM. Our main concerns with both rounds are damaging wind gusts and heavy rainfall that could lead to localized flooding. PWAT values remain around 1.5 to 2 inches, so rainfall amounts will need to be monitored. Luckily, storms should be moving fairly quickly, so hopefully we will not have any storms remain over one area for too long. As always, hail and an isolated tornado cannot be completely ruled out. Any severe weather will move out of the area by early tomorrow morning. A few lingering showers and thunderstorms cannot be ruled out for tomorrow. Showers and thunderstorms will finally begin to move out of the area into tomorrow afternoon and evening. All of this should finally begin to move out of the area by early tomorrow morning. On Friday, a very weak ridge will begin to build into the southeastern region, leading to an increase in temps and dewpoint temps. We could see a few scattered showers and thunderstorms primarily in the afternoon and early evening, but the bigger story line will be our temperatures beginning Friday and into the weekend. Highs will creep into the 90s with dewpoint temps in the low to mid 70s. Will have to keep an eye on heat index values over the next few days, which could creep near 100. Diurnal, afternoon thunderstorms will remain through the weekend since there will be plenty of moisture and energy present with our southerly flow. In addition, we will need to keep an eye on late Saturday night, as a few models hint at a complex system pushing down into our area. Models are having a difficult time handling timing and strength, so will just mention for now. Into next week, that weak ridge will begin to break down as an upper- level low moves through the Ohio River Valley. This will bring the potential additional showers and thunderstorms through the area. Highs should drop a few degrees next week though. && .AVIATION... 00Z TAF DISCUSSION. The next 12 to 16 hours will bring intermittent thunderstorms and showers to all sites. Some storms may be strong or severe and will bring strong winds, reduced visibilities, and low cigs to sites as they pass by. There will be some periods of MVFR to VFR conditions between waves of storms. Thursday will bring improving conditions as a final wave of scattered storms sweeps through the area and off the Plateau by early afternoon. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......MacDonald AVIATION........11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 16 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CDT Wed Jun 19 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and thunderstorms, some strong to severe, are possible this evening into early Thursday morning. Damaging winds will be the main concern, along with hail and an isolated tornado. Heavy downpours may also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated severe storms are possible north of I-40 late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. 15
In the hours before
Local storm report, Jun 19, 8:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 1 ESE MURFREESBORO 35.85N 86.37W
06/19/2019 RUTHERFORD TN SOCIAL MEDIA
POWERLINES DOWN ON BELL ST NEAR MTSU
&&
EVENT NUMBER OHX1900293
UNGERLocal storm report, Jun 19, 8:58 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 1 E GREEN HILLS 36.11N 86.80W
06/19/2019 DAVIDSON TN SOCIAL MEDIA
NUMEROUS TREES DOWN IN THE AREA OF LIPSCOMB UNIVERSITY
&&
EVENT NUMBER OHX1900294
UNGERLocal storm report, Jun 19, 9:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG 1 WSW THOMPSON'S STATIO 35.81N 86.93W
06/19/2019 WILLIAMSON TN SOCIAL MEDIA
POWERLINES DOWN NEAR INTERSECTION OF SEDBERRY AND
EVERGREEN ROADS
&&
EVENT NUMBER OHX1900295
UNGERSpecial weather statement, Jun 19, 9:04 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
904 PM CDT Wed Jun 19 2019
TNZ030>033-064-065-200245-
Putnam TN-Overton TN-De Kalb TN-Jackson TN-Smith TN-White TN-
904 PM CDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN SMITH...NORTHERN DE KALB...SOUTHERN JACKSON...
NORTHWESTERN WHITE AND PUTNAM COUNTIES UNTIL 945 PM CDT...
At 904 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gainesboro to near Smithville. Movement
was east at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Cookeville, Gainesboro, Algood, Baxter, Dowelltown, Liberty, Hamptons
Crossroads, Bakers Crossroads, Burgess Falls State Park, Rickman,
Center Hill Lake, Granville, Edgar Evans State Park and Cummins Falls
State Park.
This includes Interstate 40 between mile markers 263 and 291.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3635 8532 3599 8550 3599 8561 3601 8598
3636 8574
TIME...MOT...LOC 0204Z 266DEG 22KT 3632 8570 3602 8583
ShamburgerLocal storm report, Jun 19, 9:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 1 ENE BRENTWOOD 36.01N 86.77W
06/19/2019 WILLIAMSON TN SOCIAL MEDIA
POWER LINES DOWN AND LARGE TREE ON BRUSHBORO DRIVE
&&
EVENT NUMBER OHX1900296
UNGERLocal storm report, Jun 19, 9:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 2 S THOMPSON'S STATION 35.78N 86.91W
06/19/2019 WILLIAMSON TN AMATEUR RADIO
DOWNED TREES AND DEBRIS ON BUCKNER ROAD BETWEEN HWY 431
AND HWY 31
&&
EVENT NUMBER OHX1900297
UNGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jun 19, 7:27 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Jun 19, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 51 min |
| Jun 19, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 62 min |
| Jun 19, 8:18 PM CDT | Special Weather Statement | OHX | Maury | 42 min |
| Jun 19, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 35 min |
| Jun 19, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 44 min |
| Jun 19, 8:46 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jun 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Marshall, Rutherford and 2 more | 34 min |
| Jun 19, 9:04 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 41 min |
| Jun 19, 9:29 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, White | 61 min |
| Jun 19, 9:39 PM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| Jun 19, 9:50 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 40 min |
| Jun 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 47 min |
| Jun 19, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 26 min |
| Jun 20, 1:51 AM CDT | Special Weather Statement | OHX | Hickman | 24 min |
| Jun 20, 2:19 AM CDT | Special Weather Statement | OHX | Perry | 41 min |
| Jun 20, 2:21 AM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Jun 20, 2:46 AM CDT | Special Weather Statement | OHX | Williamson | 44 min |
| Jun 20, 2:48 AM CDT | Special Weather Statement | OHX | Dickson | 42 min |
| Jun 20, 2:58 AM CDT | Special Weather Statement | OHX | Giles, Marshall, Maury | 47 min |
| Jun 20, 3:03 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 27 min |
| Jun 20, 3:28 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 20 min |
| Jun 20, 4:35 AM CDT | Special Weather Statement | OHX | Grundy | 40 min |
| Jun 20, 7:21 AM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jun 20, 2:19 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 41 min |
| Jun 20, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 32 min |
| Jun 20, 3:11 PM CDT | Special Weather Statement | OHX | Jackson | 49 min |
| Jun 20, 3:17 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jun 20, 3:35 PM CDT | Special Weather Statement | OHX | Jackson | 40 min |
| Jun 20, 4:48 PM CDT | Special Weather Statement | OHX | Cumberland | 42 min |
| Jun 20, 5:08 PM CDT | Tornado Warning | OHX | Cumberland, White | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.